Alert archive / Florida / Flood Watches in 2013
Flood Watch 2, NWS Miami, FL
NWS Miami, FL issued this flood watch at May 21, 2013, 3:45 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2013, 3:45 AM EDT (07:45 UTC)
- Expired
- May 21, 2013, 7:27 PM EDT
- In force
- 16 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
566 WGUS62 KMFL 210745 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 345 AM EDT TUE MAY 21 2013 FLZ068-072-074-168-172-173-211545- /O.NEW.KMFL.FA.A.0002.130521T0745Z-130522T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 345 AM EDT TUE MAY 21 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL BROWARD...COASTAL MIAMI DADE... COASTAL PALM BEACH...METRO BROWARD...METRO MIAMI DADE AND METRO PALM BEACH. * THROUGH THIS EVENING * EXCESSIVE RAINFALL AMOUNTS UP TO NEARLY 9 INCHES HAVE FALLEN ACROSS PORTIONS OF THE EAST COAST METRO AREAS OVER THE LAST 12 TO 15 HOURS RESULTING IN URBAN FLOODING. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED OVER THE SAME AREA THROUGH THIS EVENING WITH ISOLATED HIGHER AMOUNTS POSSIBLE. * MAIN IMPACTS WILL BE STREET FLOODING OF URBAN AREAS DUE TO POOR DRAINAGE AND SATURATED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
1 follow-up statement
462 WGUS62 KMFL 212327 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 727 PM EDT TUE MAY 21 2013 FLZ068-072-074-168-172-173-220030- /O.CAN.KMFL.FA.A.0002.000000T0000Z-130522T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 727 PM EDT TUE MAY 21 2013 ...FLOOD WATCH IS CANCELLED... THE WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE REMAINED OVER THE INTERIOR PORTIONS OF SOUTH FLORIDA WELL WEST OF THE SATURATED GROUNDS ALONG THE EAST COAST METRO REGION. THIS ACTIVITY IS SLOWLY DIMINISHING AS THEY DRIFT EAST BUT HEAVY RAINFALL IN THE WATCH AREA IS NOT ANTICIPATED AT THIS TIME. THEREFORE, THE FLOOD WATCH FOR THE EAST COAST OF SOUTH FLORIDA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at May 21, 1:47 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 21, 1:47 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 147 AM EDT TUE MAY 21 2013 .AVIATION... THE BULK OF THE HEAVY RAINFALL HAS SHIFTED OFF THE COAST OVER THE ADJACENT ATLANTIC WATERS EARLY THIS MORNING. THE LATEST SHORT- TERM GUIDANCE INDICATES THIS REMAINING OFF THE COAST THROUGH THE NIGHT...THEN SHIFTING BACK ASHORE THROUGH THE DAY. AT THIS TIME...CONFIDENCE REMAINS TOO LOW TO KNOW EXACTLY WHERE THE HEAVIEST RAINFALL WILL BECOME CONCENTRATED THROUGH THE DAY. THEREFORE...WE WILL CONTINUE WITH VCSH WORDING THROUGH THE NIGHT, THEN VCTS THROUGH THE DAY AS INSTABILITY INCREASES AND MODIFY THE TAFS AS CONDITIONS EVOLVE. && .PREV DISCUSSION... /ISSUED 734 PM EDT MON MAY 20 2013/ AVIATION... THE WINDS SHOULD REMAIN EASTERLY TONIGHT AT ALL OF THE TAF SITES BUT WIND SPEEDS AROUND 5 KNOTS OR LESS. THIS WILL ALLOW FOR THE ISOLATED SHOWERS OVER THE ATLANTIC WATERS TO MOVE WEST INTO THE EAST COAST METRO AREAS BEFORE DISSIPATING. SO WILL KEEP VCSH IN FOR ALL OF THE EAST COAST TAF SITES FOR TONIGHT. FOR KAPF TAF SITE...THE THREAT OF SHOWERS SHOULD COME TO AN END AFTER 03Z TONIGHT. THE SHOWER THREAT WILL CONTINUE FOR ALL OF THE TAF SITES TUESDAY MORNING ALONG WITH EASTERLY WINDS OF 5 TO 10 KNOTS. AS THE HEATING OF THE DAY GETS GOING OVER SOUTH FLORIDA AND THE SEA BREEZES DEVELOPS AND PUSHES INLAND...THUNDERSTORMS WILL DEVELOP OVER SOUTH FLORIDA. SO AFTER 17Z ON TUESDAY ALL OF THE TAF SITES IN SOUTH FLORIDA WILL HAVE VCTS. THE WINDS WILL ALSO REMAIN EASTERLY AT 10 TO 15 KNOTS TUESDAY AFTERNOON AT MOST OF THE SOUTH FLORIDA TAF SITES...EXCEPT FOR KAPF TAF SITE WHERE THEY WINDS WILL BECOME WESTERLY AROUND 10 KNOTS AFTER 17Z. THE CEILING AND VIS WILL ALSO REMAIN IN THE VFR CONDITIONS TONIGHT INTO TUESDAY...DUE TO THE UNKNOWN TIMING OF THE SHOWERS FOR TONIGHT AND THE SHOWERS AND THUNDERSTORMS FOR TUESDAY. THE ONLY EXCEPTION IS AT KFLL TAF SITE WHERE THEY COULD FALL INTO THE MVFR CONDITIONS BETWEEN 00Z AND 02Z...DUE TO KFLL SEE CURRENTLY BKN015 FROM A SHOWER NEAR BY. AVIATION...54/BNB PREV DISCUSSION... /ISSUED 237 PM EDT MON MAY 20 2013/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... A SOUTHERN STREAM MID LEVEL TROUGH THAT MOVED ACROSS THE SOUTHERN STATES THE PAST FEW DAYS IS NOW GETTING CUT OFF OVER THE FLORIDA PENINSULA AS A STRONGER NORTHERN STREAM TROUGH CUTS OFF OVER THE NORTHERN PLAINS STATES. THE LOW OVER FLORIDA WILL MOVE VERY LITTLE THROUGH THIS PERIOD WHICH HAS CAUSED THE ATMOSPHERE TO BECOME VERY UNSTABLE AS 500 MB TEMPERATURES HAVE COOLED FROM -6.7 CELSIUS FROM LAST EVENING TO -7.5 THIS MORNING. AT THE SURFACE, A RIDGE OF HIGH PRESSURE WILL ALSO REMAIN NEARLY STATIONARY FROM THE SOUTHEAST STATES STRETCHING INTO THE ATLANTIC. ATMOSPHERIC MOISTURE HAS ALSO BEEN ON THE INCREASE WITH PWAT GOING UP TO 1.66 INCHES THIS MORNING WHICH IS CLOSE TO AVERAGE FOR THE TRANSITIONAL PERIOD GOING INTO THE LAST HALF OF MAY. EVEN THOUGH OVERALL MOISTURE IS NOT TERRIBLY IMPRESSIVE, THE MAIN ISSUE IS THE COLD TEMPERATURES ALOFT ALONG WITH VERY SLOW STORM MOTION AS LOW LEVEL FLOW IS FROM THE SOUTHEAST AND FLOW ABOVE 10K IS FROM THE WEST. THUS, WITH THE PATTERN CHANGING VERY LITTLE THE NEXT 48 HOURS THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS MAINLY DURING THE LATE MORNING INTO THE EARLY EVENING HOURS. LONG TERM (THURSDAY THROUGH MONDAY)... IN THE EXTENDED PERIOD, THE NORTHERN STREAM TROUGH WILL DEEPEN AND SLOWLY DRIFT TO THE SOUTHEAST WHILE THE LOW OVER THE PENINSULA GETS PHASED IN WITH THIS DEEPENING TROUGH AND LIFTS TO THE NORTHEAST ON THURSDAY AND FRIDAY. THE DEEPENING TROUGH WILL ALSO FORCE A COLD FRONT TO MOVE INTO NORTH FLORIDA ON FRIDAY AND THEN MOVE SLOWLY SOUTH DOWN THE PENINSULA OVER THE WEEKEND WITH A SLOW DRYING TREND. THERE WILL BE HOWEVER ENOUGH RESIDUAL MOISTURE AND INSTABILITY ACROSS SOUTH FLORIDA FOR LOW CHANCES FOR AFTERNOON/EVENING THUNDERSTORMS EACH DAY. AVIATION... QUITE AN ACTIVE AFTERNOON AND EVENING AHEAD OF US FOR THE EASTERN TERMINALS. SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING WHILE MOVING IN ALL DIRECTIONS. ALTHOUGH MOST OF THE ACTIVITY IS REMAINING WEST OF THE TERMINALS...A FEW COULD GET CLOSE ENOUGH...THEREFORE AMENDMENTS ARE EXPECTED. SOUTHEASTERLY FLOW WILL PREVAIL FOR THESE TERMINALS...WITH STRONG GUSTS EXPECTED AS STORMS APPROACH. SHOWERS WILL CONTINUE LINGERING THROUGH THE NIGHT...SO VCSH WAS KEPT AT ALL EASTERN TERMINALS. FOR KAPF...SEA BREEZE ALREADY DEVELOPED AND PUSHED INLAND...AND PREVAILING UNTIL 18-01Z. AFTER THAT...EASTERLY FLOW WILL PREVAIL WITH NO OTHER CONCERNS. MARINE... AN EAST TO SOUTHEAST WIND OF 15 KNOTS OR LESS WILL CONTINUE THROUGH THE END OF THE WEEK WITH SEAS GENERALLY LESS THAN 4 FEET. FIRE WEATHER... NO PROBLEMS OR CONCERNS WITH AMPLE TROPICAL MOISTURE REMAINING THROUGH THE MIDDLE OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 74 84 74 / 60 40 50 30 FORT LAUDERDALE 85 75 85 75 / 50 40 40 20 MIAMI 86 74 86 74 / 50 30 40 20 NAPLES 86 70 85 72 / 40 20 30 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...10/CD AVIATION/RADAR...85/AG
Hazardous weather outlook, May 20, 11:56 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1156 PM EDT MON MAY 20 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 211900- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1156 PM EDT MON MAY 20 2013 ...FLOODING POTENTIAL CONTINUES ACROSS PORTIONS OF MIAMI-DADE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: HEAVY RAIN CONTINUES TO IMPACT PORTIONS OF MIAMI-DADE COUNTY AND WILL CONTINUE THROUGH MIDNIGHT BEFORE TRENDING DOWN. REPORTS INDICATED FLOODED AREAS WITH WATER APPROACHING HOUSES IN SOME AREAS AS OF 1130 PM. TOTAL RAINFALL ACCUMULATIONS ACROSS THE AREA HAVE RANGED FROM 4 TO 8.55 INCHES FROM MIAMI-DADE THROUGH PALM BEACH. MOST OF THE HEAVY ACTIVITY HAS TRENDED DOWN OR SHIFTED OFF THE COAST FROM PALM BEACH TO BROWARD...HOWEVER...RAINFALL RATES RANGING FROM 2 TO 4 INCHES PER HOUR CONTINUE ACROSS PORTIONS OF MIAMI-DADE FROM WESTWOOD LAKES TO VIRGINIA GARDENS. AS A RESULT...A FLASH FLOOD WARNING HAS BEEN ISSUED THROUGH 330 AM FOR THESE AREAS IN DADE. CONSIDERING THE VERY SLOW MOVEMENT OF THIS ACTIVITY...AN ADDITIONAL 2 TO 4 INCHES IS CERTAINLY NOT OUT OF QUESTION THROUGH THIS TIME. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PERSIST INTO THE NIGHT MAINLY ALONG THE EAST COAST METRO AREAS AND OFF THE COAST ACROSS THE ADJACENT ATLANTIC WATERS. THE PRIMARY THREATS WILL BE OCCASIONAL LIGHTNING STRIKES AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS THE INTERIOR AND EAST COAST OF SOUTH FLORIDA ONCE AGAIN ON TUESDAY. THE MAIN IMPACTS WILL BE STRONG WINDS AND HAIL ALONG WITH FREQUENT LIGHTNING STRIKES. THE STORMS WILL BE SLOW MOVERS...WHICH MAY RESULT IN LOCALIZED FLOODING WHERE THE HEAVIER ACTIVITY BECOMES CONCENTRATED. THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH THE REMAINDER OF THE WEEK WITH LIGHTNING...GUSTY WINDS AND LOCALIZED HEAVY RAINS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, May 20, 10:29 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1029 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HEAVY RAIN 2 NW NORTH MIAMI BEACH 25.95N 80.18W
05/20/2013 E0.00 INCH MIAMI-DADE FL NWS EMPLOYEE
AN OFF DUTY NWS EMPLOYEE REPORTED THAT 2 LANES ALONG IVES
DAIRY ROAD BETWEEN US 441 AND I95 WAS INUNDATED WITH
SEVERAL CARS STALLED.
&&
BRABANDERSpecial weather statement, May 20, 10:38 PM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1038 PM EDT MON MAY 20 2013 FLZ073-074-173-210330- COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 1038 PM EDT MON MAY 20 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE COUNTY...FOR THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 1130 PM EDT * AT 1034 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING SOUTHWEST AT 5 MPH. * THE STORM WILL AFFECT... WESTWOOD LAKES... KENDALE LAKES... THE FALLS... WEST KENDALL... HOWARD... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2562 8028 2561 8049 2579 8041 2579 8023 TIME...MOT...LOC 0238Z 033DEG 4KT 2570 8035 BAXTER
Special weather statement, May 20, 10:57 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1057 PM EDT MON MAY 20 2013
FLZ067-068-168-210345-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
1057 PM EDT MON MAY 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 1145 PM EDT
* AT 1055 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LAKE WORTH...AND MOVING NORTHEAST AT 5
MPH.
* THE STORM WILL AFFECT...
PALM SPRINGS...
SOUTH PALM BEACH...
LAKE CLARKE SHORES...
HAVERHILL...
GLEN RIDGE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2662 8004 2660 8003 2660 8004 2660 8003
2657 8004 2659 8023 2675 8017 2674 8003
2667 8003 2666 8003 2663 8003
TIME...MOT...LOC 0257Z 214DEG 4KT 2664 8010
BAXTERLocal storm report, May 20, 11:13 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1113 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN BOCA RATON 26.36N 80.10W
05/20/2013 M8.55 INCH PALM BEACH FL TRAINED SPOTTER
&&
CCDLocal storm report, May 20, 11:30 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1130 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 5 NE KENDALL 25.73N 80.26W
05/20/2013 MIAMI-DADE FL PUBLIC
RESIDENTIAL YARDS ARE FLOODED AT SOUTHWEST 87TH AVENUE
AND SOUTHWEST 34TH STREET. WATER IS ALSO CLOSE TO
FLOODING HOUSES.
&&
CCDLocal storm report, May 20, 11:56 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
1156 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HEAVY RAIN BOCA RATON 26.36N 80.10W
05/20/2013 M4.30 INCH PALM BEACH FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4.3 INCHES OF RAINFALL SO FAR
TODAY. LOCATION...NEAR GLADES RD AND LYONS RD
1206 PM FLOOD PALM BEACH 26.70N 80.04W
05/20/2013 PALM BEACH FL LAW ENFORCEMENT
PALM BEACH SHERIFFS OFFICE REPORTED FLOODING ROADS NEAR
PARK HIGH SCHOOL...JOG ROAD AND LECHALET.
1206 PM FLOOD BOCA RATON 26.36N 80.10W
05/20/2013 PALM BEACH FL TRAINED SPOTTER
SPOTTER REPORTED FLOODING ROADWAY AT GLADES ROAD AND
TURNPIKE EXIT RAMP... WATER UP TO BOTTOM OF VEHICLE
1206 PM FLOOD BOYNTON BEACH 26.53N 80.09W
05/20/2013 PALM BEACH FL TRAINED SPOTTER
SPOTTER IN BOYNTON BEACH REPORTED ROAD FLOODING AT...
OAKWOOD LAKES AND SILVER LAKES LANE
1249 PM TSTM WND GST 5 NW PEMBROKE PINES 26.06N 80.40W
05/20/2013 M45.00 MPH BROWARD FL MESONET
MEASURED AT CYPRESS BAY HIGH SCHOOL WEATHERBUG STATION IN
WESTON.
1253 PM FLOOD PALM BEACH 26.70N 80.04W
05/20/2013 PALM BEACH FL LAW ENFORCEMENT
PALM BEACH SHERIFFS OFFICE REPORTED SEVERE FLOODING AT
THE FOLLOWING LOCATIONS...HAVERHILL ROAD AND OKEEECHOBEE
BLVD...MILITARY TRAIL AND OKEECHOBEE BLVD, LAKE SHORE
DRIVE AT LAKE PARK... DAVIS ROAD AND KIRK ROAD.
1253 PM HEAVY RAIN SOUTHWEST RANCHES 26.06N 80.33W
05/20/2013 M2.68 INCH BROWARD FL MESONET
WEATHERBUG REPORT OF FALCON COVE MIDDLE SCHOOL REPORTED
2.68 INCHES WITH RAIN STILL OCCURRING.
0252 PM HEAVY RAIN BOCA RATON 26.36N 80.10W
05/20/2013 M8.05 INCH PALM BEACH FL TRAINED SPOTTER
SPOTTER IN WEST BOCA RATON...GLADES/LYONS STORM TOTAL SO
FAR WITH RAIN BEGINNING TO ABATE... 8.05 INCHES
0442 PM HEAVY RAIN PEMBROKE PINES 26.01N 80.34W
05/20/2013 M2.33 INCH BROWARD FL NWS EMPLOYEE
OFF DUTY NWS METEOROLOGIST REPORTED A RAIN TOTAL OF 2.33
INCHES SO FAR TODAY IN WEST PEMBROKE PINES...NEAR 178TH
AVE AND PEMBROKE ROAD.
0921 PM FLOOD DAVIE 26.09N 80.30W
05/20/2013 BROWARD FL PUBLIC
PUBLIC CALLED IN THAT THE I-595 WEST BOUND AT THE SOUTH
BOUND EXIT ONTO THE FL TURNPIKE IS FLOODED WITH STANDING
WATER.
1023 PM FLASH FLOOD 2 NW NORTH MIAMI BEACH 25.95N 80.18W
05/20/2013 MIAMI-DADE FL NWS EMPLOYEE
AN OFF DUTY NWS EMPLOYEE REPORTED THAT 2 LANES ALONG IVES
DAIRY ROAD BETWEEN US 441 AND I95 WAS INUNDATED WITH
SEVERAL CARS STALLED.
1045 PM HEAVY RAIN BOCA RATON 26.36N 80.10W
05/20/2013 M8.55 INCH PALM BEACH FL TRAINED SPOTTER
A TOTAL OF 8.55 INCHES OF RAIN MEASURED AT THE
INTERSECTION OF GLADES AND LYONS ROADS.
1115 PM FLASH FLOOD 5 NE KENDALL 25.73N 80.26W
05/20/2013 MIAMI-DADE FL PUBLIC
RESIDENTIAL YARDS ARE FLOODED AT SOUTHWEST 87TH AVENUE
AND SOUTHWEST 34TH STREET. WATER IS ALSO CLOSE TO
FLOODING HOUSES.
&&
CCDThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:39 PM EDT | Special Weather Statement | MFL | Broward | 66 min |
| May 20, 8:49 PM EDT | Areal Flood Advisory | MFL | Broward | 116 min |
| May 20, 9:06 PM EDT | Areal Flood Advisory | MFL | Broward | 114 min |
| May 20, 9:46 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 119 min |
| May 20, 10:20 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 115 min |
| May 20, 10:28 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| May 20, 10:38 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| May 20, 10:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| May 20, 11:08 PM EDT | Special Marine Warning | MFL | 52 min | |
| May 20, 11:23 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
| May 21, 12:22 AM EDT | Special Marine Warning | MFL | 68 min | |
| May 21, 6:15 AM EDT | Special Marine Warning | MFL | 60 min | |
| May 21, 8:00 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| May 21, 3:34 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| May 21, 3:52 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
| May 21, 4:26 PM EDT | Special Weather Statement | MFL | Hendry | 64 min |
| May 21, 4:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| May 21, 4:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| May 21, 5:00 PM EDT | Special Marine Warning | MFL | 90 min | |
| May 21, 5:29 PM EDT | Special Weather Statement | MFL | Monroe | 46 min |
| May 21, 5:36 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.